<< Go Back To Articles Directory

Symptoms of Eye Floaters
Eye floaters can be very annoying and possibly downright frightening. They hinder vision and can impinge on the ability to do certain tasks, such as reading and driving. Patients with eye floaters describe their symptoms as spots, specks, strands and squiggly lines in their field of vision. Sometimes eye floaters may look like insects flying in front of the eyes, or cobwebs in the air. Eye floaters have also been described as worms, dots and hairs in the field of vision. The number of floaters is highly variable - some will only see a single dot while others will see hundreds. They can be present in one or both eyes. If they are present in both, their manifestation will be generally be different in each eye.

No matter how they look, eye floaters are generally more visible in bright light, for example in the sunlight or when looking at a brightly-lit monitor. Indeed, some people may only notice their floaters when they are outdoors taking a walk or driving around. Therefore, eye floaters can be extremely troublesome for persons with outdoor jobs, such as construction workers, traffic wardens, and truck drivers. Additionally, they can be a major hindrance for athletes of outdoor disciplines and/or requiring particular visual precision, such as archery and shooting. Eye floaters are not stationary but are often seen to dart around in the field of vision. They move with the eye's movement, so when the person looks left, the floater will also move left, before creeping back to the center of vision.

Not only are eye floaters annoying and troublesome, but they can also be a symptom of very serious conditions (such as retinal detachment). There is no way of telling whether your eye floaters are indicative of serious problems unless you visit a qualified medical practitioner, so you should do so as soon as you develop symptoms of eye floaters. You should also visit a doctor again if there is a significant change in the shape and size of your floaters, or if you experienced vision problems, eye pain, or abnormal discharge from the eye. You should not take your eye floaters lightly if you are a diabetic, as they are often the sign of proliferative diabetic retinopathy, which can cause bleeding in the eye. Similarly, if you are taking anti-coagulants such as warfarin and develop eye floaters, this may be because of bleeding in the eye, and this requires immediate medical attention.


<< Go Back To Articles Directory

HomeTestimonials    Terms & DisclaimerPrivacy PolicyReport SPAMArticlesAffiliatesArticlesContact Us

Copyright 2017 EyeFloatersNoMore.com, All Rights Reserved